Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 19, NWS New York, NY

June 24, 2013Nassau County, Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Jun 24, 2013, 1:33 PM EDT for Nassau County, Suffolk County, New York. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2013, 1:33 PM EDT (17:33 UTC)
Expired
Jun 24, 2013, 2:15 PM EDT
In force
42 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Nassau County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 55 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 474 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
474 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

199 
WUUS51 KOKX 241733
SVROKX
NYC059-103-241815-
/O.NEW.KOKX.SV.W.0019.130624T1733Z-130624T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
133 PM EDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
  WESTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 215 PM EDT...

* AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS 
  OF 60 MPH. THIS STORM WAS LOCATED NEAR WESTBURY...AND MOVING EAST 
  AT 25 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HICKSVILLE AND LEVITTOWN BY 140 PM...
  PLAINVIEW AND SYOSSET BY 145 PM...
  WOODBURY...FARMINGDALE AND COLD SPRING HARBOR BY 150 PM...
  MELVILLE...HUNTINGTON STATION AND COLD SPRING HARBOR BY 155 PM...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS 
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER 
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4069 7373 4072 7373 4073 7371 4075 7370
      4078 7375 4089 7349 4088 7348 4089 7348
      4091 7339 4093 7334 4094 7328 4092 7324
      4072 7320
TIME...MOT...LOC 1733Z 258DEG 22KT 4077 7358

$$

GOODMAN
1 follow-up statement
433 
WWUS51 KOKX 241757
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
157 PM EDT MON JUN 24 2013

NYC059-103-241806-
/O.CAN.KOKX.SV.W.0019.000000T0000Z-130624T1815Z/
SUFFOLK NY-NASSAU NY-
157 PM EDT MON JUN 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NASSAU AND WESTERN
SUFFOLK COUNTIES IS CANCELLED...

THUNDERSTORMS IN THE WARNED AREA HAVE WEAKENED. 

LAT...LON 4069 7373 4072 7373 4073 7371 4075 7370
      4078 7375 4089 7349 4088 7348 4089 7348
      4091 7339 4093 7334 4094 7328 4092 7324
      4072 7320
TIME...MOT...LOC 1756Z 258DEG 22KT 4080 7340

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:24 PM EDT, 9 minutes earlier.

Area forecast discussion, Jun 24, 1:24 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
124 PM EDT MON JUN 24 2013

.SYNOPSIS...
A WARM AND HUMID AIR MASS WILL REMAIN IN PLACE THROUGH TUESDAY. A
SURFACE TROUGH WILL MOVE ACROSS THE AREA TUESDAY NIGHT INTO
WEDNESDAY AS A COLD FRONT SINKS DOWN FROM THE NORTH. THE COLD
FRONT IS FORECAST TO STALL THROUGH THE LOCAL AREA WEDNESDAY
NIGHT...THEN LIFT BACK NORTH AS A WARM FRONT ON THURSDAY. ANOTHER
COLD FRONT WILL THEN APPROACH FROM THE WEST AND SLOWLY MOVE INTO
THE TRI-STATE AREA ON FRIDAY BEFORE STALLING OVER THE AREA FOR THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
17Z WATER VAPOR IMAGERY CLEARING INDICATING SHORTWAVE PUSHING
THROUGH PA/CENTRAL NY WITH DEVELOPING SCT STRONG TS. HAVE
INCREASED POPS THIS AFTN...THOUGH KEEPING WITH SCT WORDING...WITH
THE BEST CHC OF ANY DEVELOPMENT OVER THE TRI-STATE AREA TO BE
BETWEEN 18Z AND 00Z. LOCALLY...ISO TS DEVELOPMENT OVER NW
LI...RIGHT ALONG THE SEA BREEZE. EXPECTING THE STORMS TO FURTHER
DEVELOP ALONG THE BOUNDARY THIS AFTN. LATEST MESO ANALYSIS SHOWING MU CAPE
BETWEEN 2000 AND 3000 J/KG...WITH SHEAR OVER THE NYC METRO AREA
AND WEST BETWEEN 30 AND 40 KTS. WHILE SEVERE STORMS ARE PSBL IN
THESE CONDITIONS...THINKING WE WILL SEE MORE PULSE/MULTI CELLULAR LIKE IN
NATURE. SPC HAS UPDATED THEIR DAY 1 RISK AS WELL...PLACING THE
ENTIRE CWA WITHIN THE SLIGHT RISK...WITH THE GREATEST THREAT BEING
GUSTY TO DAMAGING WINDS. WITH A WEAKER FLOW ALOFT...COMBINED WITH
PW VALUES AROUND 1.7...COULD SEE SOME HEAVY RAIN...LEADING TO
POSSIBLE URBAN FLOODING.

WHILE THE HEAT ADVISORY REMAINS IN EFFECT...ANY DEVELOPING
CONVECTION OVER THE AREA WILL KEEP TEMPS FROM INCREASING MUCH
MORE. WE COULD SEE ISO SPOTS REACH A HI OF 95...BUT THINKING
GENERALLY HI VALUES WILL STAY IN THE LOWER 90S. THE HEAT ADVISORY
WILL REMAIN IN EFFECT TO ACCOUNT FOR THE POTENTIAL FOR HI OF 95
ONCE AGAIN TOMORROW.

AIR QUALITY ALERTS...BASED ON FCST INCREASES OF GROUND LVL OZONE
CONCENTRATIONS WERE RELAYED BY THE NJ DEP...NYS DEC AND CT DEP FOR
NORTHEAST NJ...THE NYC METRO AREA AND NEW LONDON COUNTY CT UNTIL
11 PM THIS EVENING.

RIP CURRENTS...MODERATE RISK FOR RIPS ALONG ATLANTIC OCEAN SHORES FOR
TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TSTMS WEAKEN TNGT...WITH HUMID AND MILD CONDITIONS OVERNIGHT.
INCLUDED SOME PATCHY FOG...ESPECIALLY IN THE WAKE OF ANY PCPN.

NEXT SHRTWV FOR TUE GETS HERE AFT PEAK HEATING PER THE GFS.
IT WILL REMAIN HOT AND UNSTABLE HOWEVER. 0-6KM SHEAR IS EVEN
WEAKER PER THE NAM12 PROGS. DESPITE THE SLOWER UPR SUPPORT...THIS
COULD BE A SITUATION WHERE RESIDUAL BOUNDARIES INITIATE. HAVE
THEREFORE MAINTAINED ISOLD-SCT TSTMS IN THE FCST. AS MENTIONED IN
THE NEAR TERM...APPARENT TEMPS AOA 95 IN THE CITY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MAINLY ZONAL UPPER FLOW CONTINUES THROUGH WEDNESDAY NIGHT...THEN A
BLOCKING PATTERN BECOMES ESTABLISHED OVER NORTH AMERICA AS AN
ANOMALOUSLY STRONG H5 RIDGE BEGINS TO TAKE OVER THE SW QUARTER OF
THE COUNTRY WITH ANOTHER HIGH AMPLITUDE RIDGE BUILDING OVER THE
WESTERN ATLANTIC. THIS WILL CAUSE THE S CENTRAL CANADIAN TROUGH TO
DIG INTO THE EASTERN US...EVENTUALLY CUTTING OFF OVER THE GREAT
LAKES LATE IN THE WEEK.

A SFC TROUGH WILL SLIDE ACROSS THE AREA TUE NIGHT INTO WEDNESDAY
WITH ANY RESIDUAL SHOWERS/TSTMS  WANING FAIRLY QUICKLY IN THE EVE
DUE TO THE LOSS OF HEATING AND A WLY FLOW ALOFT.

ONE MORE DAY HOT DAY ON WEDNESDAY WITH TEMPS IN THE UPPER 80S TO
LOWER 90S AWAY FROM THE COAST WHERE IT WILL BE SLIGHTLY COOLER DUE
TO THE MARITIME INFLUENCE. HEAT INDICES COULD ONCE AGAIN REACH MID
TO UPPER 90S IN NYC AND MAY NEED TO EXTEND THE HEAT ADVISORY FOR ONE
MORE DAY. A FEW TSTMS POSSIBLE AGAIN DURING THE EARLY AFTN ACROSS
WESTERN ZONES WITH THE THERMAL TROUGH DEVELOPING ONCE AGAIN. THE
BETTER CHANCE WILL BE AS A COLD FRONT SINKS S FROM CENTRAL NEW
ENGLAND. THIS FRONT IS FORECAST TO STALL THROUGH THE LOCAL AREA
WEDNESDAY NIGHT AND THEN LIFT BACK AS A WARM FRONT ON THU AS ITS
PARENT LOW PRES SYSTEM MOVES THROUGH THE GREAT LAKES.

THIS SYSTEMS COLD FRONT WILL THEN APPROACH FROM THE W ON THU...BUT
AS THE BLOCKING PATTERN BECOME ESTABLISHED...THE FRONT WILL BECOME
ALIGNED WITH THE FLOW ALOFT RESULTING IN ITS SLOW MOVEMENT INTO THE
AREA ON FRI. THE FRONT IS THEN EXPECTED TO STALL OVER THE REGION FOR
THE WEEKEND RESULTING IN UNSETTLED WEATHER.

TEMPERATURES FOR THE REMAINDER OF THE WEEK WILL REMAIN NEAR NORMAL
DURING THE DAY AND SLIGHTLY ABOVE NORMAL AT NIGHT.

&&

.AVIATION /17Z MONDAY THROUGH FRIDAY/...
GENERALLY VFR WITH THE BERMUDA HIGH REMAINING IN PLACE.

WEAK TROUGH OVER INLAND AREAS WILL KEEP A WEST FLOW TO SITES WEST
OF NYC...AND SW FLOW TO THE EAST. SEA BREEZE DEVELOPMENT FOR THE
COASTAL SITES MAIN CONCERN TODAY...HIGH CONFIDENCE OF
DEVELOPING...LOW CONFIDENCE ON TIMING. WINDS INCREASE THIS
AFTN...GENERALLY BETWEEN 10 AND 15 KTS WITH PSBL GUSTS.

ISO TO SCT TSRA PSBL LATE THIS AFTN...MAINLY NORTH AND WEST OF THE
CITY. WILL CONTINUE TO MENTION AS VCTS UNTIL GREATER CONFIDENCE OF
TIMING/COVERAGE.

MORNING FOG HAS DISSIPATED...WITH VFR VIS/CIGS NOW EXPECTED THE
REST OF TODAY.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: SEA BREEZE EXPECTED BETWEEN 17 AND
19Z...LOW CONFIDENCE ON EXACT TIMING. ISO TSRA PSBL BETWEEN 20Z
AND 00Z.

KLGA FCSTER COMMENTS: LOW CHANCE OF SEA BREEZE TODAY BUT IF IT
WERE TO OCCUR IT WOULD PROBABLY BE 21-23Z. ISO TSRA PSBL BETWEEN
20Z AND 00Z. OCCASIONAL GUSTS EXPECTED THIS AFTN.

KEWR FCSTER COMMENTS: ISO TSRA PSBL BETWEEN 19Z AND 23Z. OCCASIONAL
GUSTS EXPECTED THIS AFTN. GUST START TIME +/- 1 HOUR THAN IN TAF.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES  SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KTEB FCSTER COMMENTS: ISO TSRA PSBL BETWEEN 19Z AND 23Z.
OCCASIONAL GUSTS EXPECTED THIS AFTN. GUST START TIME +/- 1 HOUR
THAN IN TAF.

KHPN FCSTER COMMENTS: ISO TSRA PSBL BETWEEN 19Z AND 23Z.

KISP FCSTER COMMENTS: SEA BREEZE PSBL LATE THIS AFTN. ISO TSRA
PSBL BETWEEN 20Z AND 00Z. OCCASIONAL GUSTS PSBL THIS AFTN.

.OUTLOOK FOR 12Z TUESDAY THROUGH FRI...
.TONIGHT...MVFR OR LOWER POSSIBLE IN FOG/STRATUS FOR SOME
TERMINALS.
.TUESDAY...ISO-SCT TSRA...HIGHEST N/W OF NYC TERMINALS.
.TUESDAY NIGHT...MVFR OR LOWER POSSIBLE IN FOG/STRATUS.
.WEDNESDAY...ISO-SCT TSRA...HIGHEST N/W OF NYC TERMINALS.
.WEDNESDAY NIGHT...SOME LINGERING THUNDERSTORMS FOR EASTERN
TERMINALS...OTHERWISE CHANCES FOR THUNDERSTORMS LOWERING.
.THURSDAY-FRIDAY...CHANCES OF THUNDERSTORMS...HIGHEST FRIDAY
FROM NEW YORK CITY NORTH AND WEST.

&&

.MARINE...
GENERALLY SUB-SCA CONDITIONS THROUGH TONIGHT. BRIEF GUSTS UP TO 25
KTS ARE POSSIBLE OVER THE WESTERN OCEAN ZONES...THOUGH WINDS WILL
DIMINISH THIS EVENING.

SW WINDS CONTINUE THRU TUE. SPEEDS MAY APPROACH 20-25 KT THIS EVE
OVER THE ERN OCEAN...BUT NOT FREQUENT ENOUGH FOR A SCA. SEAS BUILD
TO AROUND 4 FT THRU TUE. THERE IS A LOW PROB THAT SEAS WILL HIT
SCA CRITERIA ON THE OCEAN.

TUESDAY NIGHT THROUGH FRIDAY...MARGINAL 5 FT SEAS ARE POSSIBLE ON
THE EASTERN OCEAN WATERS TUE NIGHT INTO WEDNESDAY...THEN SUB-ADVSY
CONDS ARE BRIEFLY EXPECTED ON THU BEFORE AN INCREASING SLY FLOW
BUILDS SEAS BACK UP THU NIGHT AND REMAINING ABOVE THROUGH THE
REMAINDER OF THE PERIOD. THE PRES GRADIENT WILL INCREASE ON FRI AND
GUSTS MAY REACH SCA LEVELS ON PORTIONS OF THE WATERS...BUT IT MAY BE
TOO INVERTED.

&&

.HYDROLOGY...
ANY TSTMS THAT DEVELOP THRU TUE WILL BE CAPABLE OF PRODUCING
LOCALLY HVY RAIN AND MINOR FLOODING. STORM MOTION TODAY WILL BE
SEWD AT AROUND 15 MPH...WITH STORM MOTION ON TUE SEWD AT AROUND 10
MPH.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 6 PM EDT TUESDAY FOR NYZ072>075-176-178.
NJ...MARINE...NONE.

&&

SYNOPSIS...JMC
NEAR TERM...SEARS
SHORT TERM...JMC
LONG TERM...
AVIATION...JM/SEARS
MARINE...JMC/SEARS
HYDROLOGY...JMC
Hazardous weather outlook, Jun 24, 4:07 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
407 AM EDT MON JUN 24 2013

NYZ080-081-179-250815-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU-
407 AM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE OCEAN TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-250815-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
407 AM EDT MON JUN 24 2013

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION...THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE
OCEAN TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078-079-177-250815-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN NASSAU-
407 AM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ072>074-176-250815-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
407 AM EDT MON JUN 24 2013

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-370-250815-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM-
407 AM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

JMC

In the hours before

Special weather statement, Jun 24, 1:02 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
102 PM EDT MON JUN 24 2013

NYZ071-073-176-177-179-241800-
BRONX-NORTHERN NASSAU-NORTHERN QUEENS-SOUTHERN NASSAU-SOUTHERN
WESTCHESTER-
102 PM EDT MON JUN 24 2013

...DEVELOPING THUNDERSTORMS WILL IMPACT EASTERN BRONX...
NASSAU...NORTHERN QUEENS AND SOUTHERN WESTCHESTER COUNTIES...

AT 100 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT SHOWERS AND THUNDERSTORMS WERE RAPIDLY
DEVELOPING OVER NORTHERN QUEENS...THEN EASTERN BRONX...AND OVER
CENTRAL NASSAU COUNTY...AND MOVING SLOWLY NORTHEAST AT 5 MPH.

PEOPLE IN THEN EASTERN BRONX...NASSAU...NORTHERN QUEENS AND SOUTHERN
WESTCHESTER COUNTIES...INCLUDING LONG ISLAND CITY...FOREST HILLS...
ASTORIA...JACKSON HEIGHTS...RFK BRIDGE...FLUSHING...
LAGUARDIA AIRPORT...MOTT HAVEN AND EAST TREMONT...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES...MAY OCCUR WITH
THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND
MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4074 7396 4079 7391 4080 7392 4110 7373
      4098 7365 4091 7375 4084 7376 4087 7374
      4085 7366 4091 7364 4091 7354 4089 7353
      4091 7351 4084 7345 4070 7343 4068 7372
      4075 7370 4076 7372 4068 7389

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:02 AM EDTHeat AdvisoryOKXBronx, Kings, New York, Queens, Richmond38 hr
Jun 24, 7:12 AM EDTMarine Dense Fog AdvisoryOKX3 hr
Jun 24, 1:02 PM EDTSpecial Weather StatementOKXBronx, Nassau58 min
Jun 24, 2:22 PM EDTAreal Flood AdvisoryOKXNassau83 min
Jun 24, 5:10 PM EDTSpecial Weather StatementOKXPutnam35 min
Jun 24, 5:44 PM EDTSpecial Weather StatementOKXDutchess31 min
Jun 24, 6:04 PM EDTSpecial Weather StatementOKXOrange56 min
Jun 24, 6:19 PM EDTSevere Thunderstorm WarningOKXOrange, Rockland41 min
Jun 24, 6:45 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam, Westchester60 min
Jun 24, 6:54 PM EDTAreal Flood AdvisoryOKXOrange, Putnam81 min
Jun 24, 7:10 PM EDTFlash Flood WarningOKXOrange95 min
Jun 24, 7:45 PM EDTSpecial Weather StatementOKXWestchester60 min
Jun 24, 7:58 PM EDTSpecial Marine WarningOKX62 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.